Continuous GnRH - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-18-2010
Yallah's Avatar
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 81
Threads: 59
Thanked 175 Times in 43 Posts
Reputation: 185
Drug Continuous GnRH

The continuous administration of Gonadotropin-Releasing hormone is most likely to elicit which of the following long term changes in the release of luetinizing and follicle-stimulating hormones?

A- Increase
B- Decrease
C- Loss of cyclicity without a decrease or increase
D- No changes
Reply With Quote Quick reply to this message
The above post was thanked by:
heights (10-30-2010), wahaha007 (03-18-2010)



  #2  
Old 03-18-2010
wahaha007's Avatar
USMLE Forums Scout
 
Steps History: Not yet
Posts: 57
Threads: 9
Thanked 45 Times in 16 Posts
Reputation: 55
Smile

Quote:
Originally Posted by Yallah View Post
The continuous administration of Gonadotropin-Releasing hormone is most likely to elicit which of the following long term changes in the release of luetinizing and follicle-stimulating hormones?

A- Increase
B- Decrease
C- Loss of cyclicity without a decrease or increase
D- No changes
I think B.Decrease
This inhibits the release of gonadotropins inducing a down-regulation of pituitary GnRH receptors and a state of hypogonadotropic hypogonadism.
__________________
If you have good things, please do share with everyone.
Reply With Quote Quick reply to this message
  #3  
Old 10-30-2010
mtoi's Avatar
USMLE Forums Scout
 
Steps History: Not yet
Posts: 71
Threads: 30
Thanked 54 Times in 29 Posts
Reputation: 64
Default

b - decrease
Reply With Quote Quick reply to this message
 
  #4  
Old 10-30-2010
heights's Avatar
USMLE Forums Master
 
Steps History: Not yet
Posts: 557
Threads: 69
Thanked 1,049 Times in 351 Posts
Reputation: 1069
Default

I think C- Loss of cyclicity without a decrease or increase
because acutely you would get an increase in LH and FSH, but with long term administration the system would adapt and return to baseline release. However, since you are giving it continuously you would lose cyclicity. I think...

I just realized this is a really old post...can you please post the answer Yallah?
Reply With Quote Quick reply to this message
  #5  
Old 10-30-2010
USMLE Forums Scout
 
Steps History: 1+CK+CS
Posts: 89
Threads: 8
Thanked 44 Times in 28 Posts
Reputation: 54
Default

B. But according to memory, there should be an initial increase in FSH/LH and then the decrease?? I think I came across that in UW. Not sure though
Reply With Quote Quick reply to this message
The above post was thanked by:
heights (10-30-2010)
  #6  
Old 10-31-2010
Seetal's Avatar
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 919
Threads: 134
Thanked 1,324 Times in 364 Posts
Reputation: 1347
Send a message via MSN to Seetal
Default

i should be B. because continuous is used to treat prostate cancer n works as an antagonist. discontinuous/pulsatile fashion is used to treat infertility. Leuprolide is the drug name.

yes they asked this in UW n kaplan qbank.
Reply With Quote Quick reply to this message
The above post was thanked by:
heights (10-31-2010)
  #7  
Old 10-31-2010
ashishkabir's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 625
Threads: 19
Thanked 375 Times in 221 Posts
Reputation: 395
Default

Thats what I have - Leuprolide used as a treatment causing an eventual decrease... Do you guys have a reference for the initial increase? I can't seem to remember where in UW I saw it...
Reply With Quote Quick reply to this message
  #8  
Old 11-01-2010
Seetal's Avatar
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 919
Threads: 134
Thanked 1,324 Times in 364 Posts
Reputation: 1347
Send a message via MSN to Seetal
Default

Quote:
Originally Posted by ashishkabir View Post
Thats what I have - Leuprolide used as a treatment causing an eventual decrease... Do you guys have a reference for the initial increase? I can't seem to remember where in UW I saw it...
look in FA. initial transient burst of FSH n LH but then decreases n stays that way.
Reply With Quote Quick reply to this message
The above post was thanked by:
ashishkabir (11-01-2010)



Reply

Tags
Endocrine-, Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
question - GnRH analog mtoi USMLE Step 1 Forum 2 10-31-2010 09:41 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)